Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Noticed fluid leaking from anus. Taking vyvanse and Adderal. Started diarrhoea. Any treatment?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9012 Questions
Hi, just recently i've noticed that there is some fluid leaking from my anus. After wiping and inspecting the toilet paper the fluid looked like it could have been diarreah. Another time there was no color left on the TP and yet another time there was a little blood. I've been taking Vyvanse and Adderal for several months and lunesta for close to two years. Is this a side affect of one of these drugs or something more serious? I do not have any kind of pains. My stool is generally solid. But fairly frequently after a meal I will get uncontrollable diarreah. By uncontrollable i mean i must rush to the restroom. But this has been the case before i ever started taking the ADD medication or the lunesta.
Posted Wed, 25 Jul 2012 in Digestion and Bowels
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
Having a sudden uncontrollable diarrhea after the meals is not likely to be due to the medication you are taking. It is commonly seen due to an irritable bowel and a weak gastrocolic reflex.
The leaking of fluid from the anus is sometimes associated with diarrhea and excessive gas formation in the intestines.
Try to do some dietary changes and lifestyle modifications for relief.
1.Some vegetables (cauliflower, broccoli, cabbage, brussels sprouts) and legumes (beans) may worsen bloating and gassiness and should be avoided.

2.Decreasing the dietary fiber may lessen symptoms of diarrhea.

3.Drink plenty of water, and avoid carbonated drinks such as soda, which may cause gas and discomfort.

4.Eat smaller meals and eat slowly to help reduce cramping and diarrhea.

5.Low fat, high carbohydrate meals such as pasta, rice, and whole-grain breads may help .

Reduce Caffeine,Alcohol,Dairy products,Fatty foods,Artificial sweeteners .

You can use some over the counter drugs like pepto bismol, tums, imodium, entrocalm, etc for symptomatic relief.

Daily exercises along with a low fat diet will help you overcome the problems.
In case the symptoms are persistent then you need to consult a gastroenterologist for proper treatment.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor